Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 213, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2006, 2:55 PM MDT for Cherry County, Thomas County, Nebraska. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2006, 2:55 PM MDT (20:55 UTC)
- Expired
- Aug 9, 2006, 4:00 PM MDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Cherry County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 18 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:05 PM MDT | HAIL 0.75 | 8 Ne Thedford, NE | |
| Aug 9, 3:10 PM MDT | HAIL 1.75 | 7 Se Brownlee, NE | QUARTER TO GOLF BALL SIZED HAIL REPORTED COVERING GROUND AND LASTING APPROXIMATELY 20 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -576 J/kg
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 092055
SVRLBF
NEC031-171-092200-
/O.NEW.KLBF.SV.W.0213.060809T2055Z-060809T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
355 PM CDT WED AUG 9 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 500 PM CDT
* AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF THEDFORD TO
10 MILES EAST OF THEDFORD...AND MOVING NORTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
7 MILES SOUTHEAST OF HIGHWAY 83 CROSSING THE NORTH LOUP RIVER BY
420 PM CDT...
ELSMERE BY 440 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4175 10070 4175 10028 4209 10028 4209 10016
4256 10020 4256 10069
$$
MASEK4 follow-up statements
000
WWUS53 KLBF 092108
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 PM CDT WED AUG 9 2006
NEC031-171-092200-
/O.CON.KLBF.SV.W.0213.000000T0000Z-060809T2200Z/
THOMAS NE-CHERRY NE-
407 PM CDT WED AUG 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN CHERRY AND THOMAS COUNTIES...
AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 83 MILE MARKER 160
TO 7 MILES NORTH OF HIGHWAY 2 MILE MARKER 220...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF THEDFORD TO 11 MILES NORTHEAST OF
THEDFORD...MOVING NORTHEAST AT 15 MPH. ADDITIONAL SEVERE
THUNDERSTORMS WERE LOCATED ACROSS SOUTHEAST RURAL THOMAS
COUNTY...MOVING NORTHEAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
8 MILES SOUTHEAST OF HIGHWAY 83 CROSSING THE NORTH LOUP RIVER BY
425 PM CDT...
ELSMERE BY 450 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4175 10070 4175 10028 4209 10028 4209 10016
4256 10020 4256 10069
$$
MASEK000
WWUS53 KLBF 092126
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
424 PM CDT WED AUG 9 2006
NEC031-171-092200-
/O.CON.KLBF.SV.W.0213.000000T0000Z-060809T2200Z/
THOMAS NE-CHERRY NE-
424 PM CDT WED AUG 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN CHERRY AND THOMAS COUNTIES...
AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 83 CROSSING
THE NORTH LOUP RIVER TO 9 MILES WEST OF ELSMERE...OR ALONG A LINE
EXTENDING FROM 20 MILES NORTH OF THEDFORD TO 19 MILES NORTHEAST OF
THEDFORD...MOVING NORTHEAST AT 15 MPH. ADDITIONAL SEVERE
THUNDERSTORMS WERE LOCATED ACROSS SOUTHEAST RURAL THOMAS
COUNTY...MOVING EAST AT 10 MPH. THIS STORM WAS CAPABLE OF PRODUCING
NICKEL SIZE HAIL.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ELSMERE BY 435 PM CDT...
9 MILES SOUTHEAST OF HIGHWAY 83 CROSSING GOOSE CREEK BY 440 PM
CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4175 10070 4175 10028 4209 10028 4209 10016
4256 10020 4256 10069
$$
MASEK000
WWUS53 KLBF 092137
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 PM CDT WED AUG 9 2006
NEC171-092146-
/O.CAN.KLBF.SV.W.0213.000000T0000Z-060809T2200Z/
THOMAS NE-
436 PM CDT WED AUG 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR THOMAS COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4232 10067 4218 10046 4209 10028 4209 10016
4256 10020 4256 10069
$$
NEC031-092200-
/O.CON.KLBF.SV.W.0213.000000T0000Z-060809T2200Z/
CHERRY NE-
436 PM CDT WED AUG 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN CHERRY COUNTY...
AT 431 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY
83 CROSSING THE NORTH LOUP RIVER TO 8 MILES NORTHWEST OF ELSMERE...OR
ALONG A LINE EXTENDING FROM 22 MILES NORTH OF THEDFORD TO 22 MILES
NORTHEAST OF THEDFORD...MOVING NORTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL EASTERN CHERRY COUNTY AT 450 PM CDT
GOLF BALL HAIL HAS BEEN REPORTED SOUTHEAST OF BROWNLEE WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4232 10067 4218 10046 4209 10028 4209 10016
4256 10020 4256 10069
$$
MASEK000
WWUS53 KLBF 092158
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
458 PM CDT WED AUG 9 2006
NEC031-092208-
/O.EXP.KLBF.SV.W.0213.000000T0000Z-060809T2200Z/
CHERRY NE-
458 PM CDT WED AUG 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY COUNTY
EXPIRES AT 500 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4232 10067 4218 10046 4209 10028 4209 10016
4256 10020 4256 10069
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:48 PM MDT, 7 minutes earlier.
Area forecast discussion, Aug 9, 2:48 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT WED AUG 9 2006 .UPDATE... KLNX RADAR IN NOW OPERATIONAL. && .PREV DISCUSSION... (ISSUED 312 PM CDT WED AUG 9 2006) SYNOPSIS... WV PLACES A S/WV OVER CENTRAL MT...WITH SOME SUBTROPICAL MOISTURE SPREADING NORTHEAST INTO NEB. PRESSURE CONTINUES TO FALL ACROSS THE STATE. DEWPOINTS ARE IN THE MID 70S AT KLBF...BUT UPPER 30S NOW AT KIBM. KLNX RADAR IS STILL DOWN WITH NO KNOWN TIMEFRAME FOR A FIX. DISCUSSION... MAIN CHALLENGE IN THE SHORT TERM IS THUNDERSTORM SEVERITY AND COVERAGE ACROSS THE CWA. HIGH CAPE ENVIRONMENT WITH KLBF 18Z SOUNDING INDICATING OVER 6K J/KG. LAPS INDICATING ABOUT 25KT OF 0-6KM SHEAR...WITH HIGHER VALUES ACROSS NORTHERN ZONES. 18Z SPC SOUNDING ANALYSIS CONFIRMS THIS WITH 28KT AT KLBF. AT THE SURFACE...STREAMLINES INDICATE CONVERGENCE FROM THE CENTRAL SANDHILLS SOUTH THROUGH WESTERN LINCOLN COUNTY TO LOW PRESSURE OVER NORTH CENTRAL KS. DRY BULGE PUSHING EAST THROUGH THE SOUTHERN PANHANDLE WITH KOGA NOW 100/46. THIS SCENARIO IS VERY CLOSE TO THE NAM 12Z MODEL RUN. IN ADDITION TO SURFACE FORCING...MAIN ACTIVITY FROM THIS MORNING ON HAS BEEN SUPPORTED BY THE H3 JET. THIS HAS SPARKED ELEVATED CONVECTION ACROSS THE PANHANDLE THIS MORNING...AND THE UPPER DIVERGENCE IS NOW BEGINNING TO INTERACT WITH THE UNSTABLE KLBF CWA ENVIRONMENT. CIN HAS ERODED ACROSS THE SOUTHWEST AS OF 19Z. END RESULT IS TSRA CHANCES THIS AFTERNOON AND EVENING ESPECIALLY EAST OF HIGHWAY 83. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED. CANNOT RULE OUT AN ISOLATED TORNADO WITH EHI 2.4 AND GREATER IN THE VICINITY OF THE WARM FRONT WHICH WILL BE ACROSS EAST CENTRAL ZONES. IN STORM ENVIRONMENT...ALTHOUGH LESS LIKELY THAN ACROSS THE EAST CENTRAL...AN ISOLATED TORNADO IS POSSIBLE AHEAD OF THE DRY LINE IN HIGH CAPE. ACTVITY SLIDES EAST OVERNIGHT AND EXITS BY MORNING. SOME HEAVY RAINFALL IS POSSIBLE WITH KI OVER 33. TSRA INITIATION LESS CERTAIN TOMORROW...WITH MODELS INDICATING NORTH AND SOUTH OF THE AREA. WILL CARRY SLIGHT CHANCES. IN THE LONG TERM...NORTHERN STREAM GENERALLY STAYS ACROSS THE NORTHERN DAKOTAS THROUGH NEXT FRIDAY. INTRUSION OF LOWER HEIGHTS REMAINS CONSISTENT WITH THE TIMING BEING LATE SUNDAY INTO EARLY TUESDAY. THIS WOULD SUPPORT MONDAY BEING THE COOLEST DAY OF THE 7 DAY FORECAST. HAVE THEREFORE LOWERED MONDAY TEMPS TOWARDS GUIDANCE. ALTHOUGH SLIGHT CHANCES FOR TSRA WITH THE SURFACE TROUGH SATURDAY AFTERNOON/EVENING...BEST CHANCES ARE EXPECTED TO BE BEHIND THIS BOUNDARY AS S/WV WORKS THROUGH MT. GFS SHOWS STRONG BL FROGEN...INDICATING THAT THE SURFACE FRONT WILL DEVELOP AND STRENGHTEN AS CONVECTION OCCURS. RESULT IS MCS CHANCES SATURDAY NIGHT...FOLLOWED BY DAYTIME SLIGHT CHANCES SUNDAY WITH THE BOUNDARY ACROSS THE CWA...FOLLOWED BY ANOTHER POTENTIAL MCS OVERNIGHT SUNDAY FINALLY PUSHING THE FRONT TO THE SOUTH. WARM TEMPS RETURN TUESDAY INTO WEDNESDAY AS A WARM FRONT RETREATS TO THE NORTHEAST. LBF WATCHES/WARNINGS/ADVISORIES... NONE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && JMC
Hazardous weather outlook, Aug 9, 2:19 PM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 319 PM CDT WED AUG 9 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-102030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 319 PM CDT WED AUG 9 2006 /219 PM MDT WED AUG 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STRONG AFTERNOON HEATING HAS ALLOWED FOR A VERY UNSTABLE ATMOSPHERE. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EARLY MORNING HOURS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLIGHT RISK FOR SEVERE THUNDERSTORM CONTINUE THURSDAY EVENING...MAINLY EAST OF HIGHWAY 83. GENERAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY EVENING. THEN AS COLD FRONT MOVES ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY...ADDITIONAL STRONG AND POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TOMORROW. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Aug 9, 2:32 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 5 S THEDFORD 41.91N 100.57W
08/09/2006 E0.75 INCH THOMAS NE PUBLIC
WINDS ESTIMATED TO BE GUSTING TO 45 MPH. HAIL STARTED AT
308PM AND INTENSITY HAS BEEN INCREASING THROUGH 320PM.
&&
BTAYLORLocal storm report, Aug 9, 2:43 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL THEDFORD 41.98N 100.57W
08/09/2006 E1.00 INCH THOMAS NE NWS EMPLOYEE
&&
CDHLocal storm report, Aug 9, 2:47 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO 6 NNW SUTHERLAND 41.24N 101.17W
08/09/2006 LINCOLN NE LAW ENFORCEMENT
TORNADO 5N AND 2W OF SUTHERLAND.
&&
CDHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:48 AM MDT | Dense Fog Advisory | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Custer and 16 more | 6 hr |
| Aug 9, 1:27 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 48 min |
| Aug 9, 2:13 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 47 min |
| Aug 9, 2:26 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 49 min |
| Aug 9, 2:38 PM MDT | Tornado Warning | LBF | Lincoln, McPherson | 52 min |
| Aug 9, 2:44 PM MDT | Tornado Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| Aug 9, 4:19 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 41 min |
| Aug 9, 4:53 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 67 min |
| Aug 9, 4:54 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| Aug 9, 5:43 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.